Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Lowering Zerit dosage
Jun 25, 2005

Dear docs. I'm taking viramune, 3TC, and Zerit. I've been undectable since 1997 and cd4 between 700 and 800. Originally started with ritonivir but switched to viramune when it became available.

I'm also taking pravastatin, blood pressure meds and coumadin (artifical heart valve. My most significant side effects are the elevated lipids and an almost complete loss of my skin fat in arms and legs,NO neuropathy yet(fingers crossed).

My doctor has lowered my zerit from 40 to 30 about a year ago and now to 20 mg last month, My wt is 175lbs. Is this dosage getting too low to be effective? He suggested dropping the zerit for something else (forgot which one), but having to go for monthly liver toxicity tests dissuaded him and I agreed, the NRI tests for the coumadin are enough trouble for me.

What is your opinion? Thanks for you help.

Response from Dr. Pierone

The culprit in your current regimen is the Zerit. Stopping Zerit and starting Viread in its place makes the most sense. This strategy has been demonstrated to improve lipoatrophy and bring lipids back towards normal. Thanks for posting and let us know how things turn out.



Previous
What Med's do I use?
Next
I been approached about taking meds.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement